Arizona, 2012Damaging Wind in Arizona, July 30, 2012
July 30, 2012 · NWS FGZ · 1 event in 1 county or zone
Thunderstorm winds blew building material into a house. Two cinder blocks were imbeded in the outside wall and in the roof.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds blew building material into a house. Two cinder blocks were imbeded in the outside wall and in the roof.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 30, 2:58 PM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 2:58 PM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
258 PM MST MON JUL 30 2012
.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL KEEP NORTHERN ARIZONA IN A
WET MONSOON PATTERN THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HEAVY RAINFALL. A SLIGHT
DRYING TREND WILL DEVELOP WEDNESDAY THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...THE ACTIVE MONSOON PATTERN CONTINUES TODAY AS DEEP
MOIST SOUTHERLY FLOW STREAMS OVER AZ. STRONG HIGH PRESSURE
CENTERED TO OUR EAST AND AN INVERTED TROUGH CIRCULATION OVER THE
AZ/CA BORDER ARE KEEPING THE STATE UNDER A VERY MOIST AND UNSTABLE
AIRMASS. THE HIGHEST MOISTURE LEVELS THIS AFTERNOON ARE SEEN ACROSS
WESTERN AZ WHERE PW IS IN EXCESS OF 1.5 INCHES...WITH LESSER AMOUNTS
EASTWARD TOWARD THE NM BORDER. THUS BETTER STORM COVERAGE TODAY
ACROSS COCONINO/YAVAPAI COUNTIES WITH MAINLY ISOLATED TO WIDELY
SCATTERED ACTIVITY ACROSS THE EAST. TODAYS STORMS WILL BE VERY
EFFICIENT RAIN PRODUCERS WITH HEAVY RAIN AND FLOODING THE MAIN
THREAT. STORM MOTION IS TO THE NORTH AT 15-25 MPH WHICH WILL KEEP
STORMS MOVING. HOWEVER..THE PULSE TYPE NATURE OF THE STORMS MAY LEAD
TO TRAINING CELLS MOVING OVER THE SAME AREAS BRING VERY HEAVY
RAINFALL. LOCATIONS THAT HAVE RECEIVED RECENT HEAVY RAIN ALONG
WITH RECENT WILDFIRE BURN AREAS WILL BE AT HIGHEST RISK FOR FLOODING.
ACTIVITY IS EXPECTED TO DECREASE AFTER MIDNIGHT WITH THE BEST CHANCE
FOR CONTINUING STORMS OVERNIGHT ACROSS FAR WESTERN AZ NEAR THE
EASTERN PERIPHERY OF THE TROUGH AND DEEPEST MOISTURE. A SIMILAR
PATTERN REMAINS IN PLACE TUESDAY WITH THE DEEPEST MOISTURE FAVORING
WESTERN AZ FOR THUNDERSTORM CHANCES.
FROM WEDNESDAY INTO THE COMING WEEKEND...MID LEVEL FLOW WEAKENS AS
HIGH PRESSURE OVER THE PLAINS SLOWLY BUILDS WESTWARD. MOISTURE
LEVELS GRADUALLY RETREAT...THOUGH NEVER REALLY SCOUR OUT. THIS WILL
LEAD TO A LOW TO MID GRADE MONSOON PATTERN WITH SCATTERED
AFTERNOON/EVENING THUNDERSTORMS EACH DAY AND SLIGHTLY WARMER DAYTIME
TEMPERATURES. WITH LESSER MOISTURE CONTENT...THE THREAT FOR FLASH
FLOODING WILL ALSO DECREASE.
&&
.AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DIMINISH AFTER 02Z TO MAINLY ISOLATED SHOWERS
AFTER 08Z. STORMS WILL BE ASSOCIATED WITH EXTREMELY HEAVY RAIN.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TUESDAY
AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MCS
AVIATION.......MCCOLLUM
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 30, 5:00 AM MST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST MON JUL 30 2012
AZZ004>018-037>040-310700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
500 AM MST MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO BRING MODERATE
TO HEAVY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY AND
TONIGHT...ESPECIALLY ACROSS YAVAPAI AND COCONINO COUNTIES. SOME OF
THE STORMS MAY PRODUCE SUBSTANTIAL RAINFALL IN A SHORT PERIOD OF TIME
RESULTING IN LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY BUT THE RISK OF
HEAVY RAINFALL WILL DECREASE DURING THE LATTER HALF OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Apache
- When
- July 30, 5:42 PM MST
- Where
- Apache County, 1 mi E of St Johns
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.500, -109.352
A cinder block flew through a wand in a house and poked a hole in the sheet rock inside. Another cinder block fell into the sheet metal roof. Possible micro burst lifted building material (4X8 foot plywood) with the cinder blocks on top...lofting the cinder blocks into the house. Three power lines were also blown down. The heavy rain from the thunderstorm was a foot deep in places.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 30 to 31, 20122 deaths · $110,000 · 53 kt wind · 6 events
- Heat in Illinois, July 30, 20121 death · 1 event
- Heat in Alabama, July 30, 20121 death · 1 event
- Flash Flooding in Colorado, July 30 to 31, 2012$15 million · 3 events
- Flash Flood and Flood in California, July 30 to 31, 20125 injured · $400,000 · 2 events
- Flash Flooding and Lightning Strikes in Arizona, July 30 to 31, 2012$245,000 · 5 events
- Hail and Damaging Wind in Wisconsin, July 30, 2012$25,000 · 2.5 in hail · 19 events
- Flash Flooding and Flood in Alabama, July 30 to 31, 2012$4,000 · 1 in hail · 38 events
- Flash Flooding in California, July 30 to 31, 2012$40,000 · 5 events
- Hail and Damaging Winds in Alabama, July 30 to 31, 2012$23,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, July 30 to 31, 2012$25,000 · 1.5 in hail · 10 events
- Damaging Winds in Florida, July 30, 2012$27,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405627.